Alert archive / South Carolina / Beach Hazards Statements in 2019
Beach Hazards Statement 27, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Aug 21, 2019, 4:56 AM EDT for Georgetown County, Horry County, South Carolina; New Hanover County, Pender County, North Carolina. It took effect at Aug 21, 2019, 6:00 AM EDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2019, 4:56 AM EDT (08:56 UTC)
- In effect from
- Aug 21, 2019, 6:00 AM EDT
- Expired
- Aug 22, 2019, 8:00 PM EDT
- In force
- 38 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 8.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1786 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
715 WHUS42 KILM 210856 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 456 AM EDT Wed Aug 21 2019 NCZ106-108-SCZ054-056-220000- /O.NEW.KILM.BH.S.0027.190821T1000Z-190822T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 456 AM EDT Wed Aug 21 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... The National Weather Service in Wilmington has issued a Beach Hazards Statement, which is in effect through this evening. * LOCATIONS...In South Carolina, Coastal Horry and Coastal Georgetown. In North Carolina, Coastal Pender and Coastal New Hanover. * TIMING...Through this evening. * SURF ZONE IMPACTS...Strong south winds around 15kts will create a strong south to north longshore current at east-facing beaches today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. Often, if the longshore current is strong enough, it will sweep swimmers off their feet, making it difficult to return to shore. Caution should be used when in or near the water. Check with the lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 19
4 follow-up statements
250 WHUS42 KILM 212354 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 754 PM EDT Wed Aug 21 2019 NCZ106-108-SCZ054-056-220800- /O.EXT.KILM.BH.S.0027.000000T0000Z-190823T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 754 PM EDT Wed Aug 21 2019 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THURSDAY EVENING... * LOCATIONS...In South Carolina, Coastal Horry and Coastal Georgetown. In North Carolina, Coastal Pender and Coastal New Hanover. * TIMING...Through Thursday evening. * SURF ZONE IMPACTS...Strong south to north longshore current at east facing beaches due to elevated south winds around 15 kts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. Often, if the longshore current is strong enough, it will sweep swimmers off their feet, making it difficult to return to shore. Caution should be used when in or near the water. Check with the lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 19
794 WHUS42 KILM 220749 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 349 AM EDT Thu Aug 22 2019 NCZ106-108-SCZ054-056-222000- /O.CON.KILM.BH.S.0027.000000T0000Z-190823T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 349 AM EDT Thu Aug 22 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * LOCATIONS...In South Carolina, Coastal Horry and Coastal Georgetown. In North Carolina, Coastal Pender and Coastal New Hanover. * TIMING...Through this evening. * SURF ZONE IMPACTS...Strong south to north longshore current at east facing beaches due to elevated south winds around 15 to 20 kts, especially this afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. Often, if the longshore current is strong enough, it will sweep swimmers off their feet, making it difficult to return to shore. Caution should be used when in or near the water. Check with the lifeguards before entering the ocean for possible hazards you may be swept into. && $$
277 WHUS42 KILM 222043 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 443 PM EDT Thu Aug 22 2019 NCZ106-108-SCZ054-056-230000- /O.CON.KILM.BH.S.0027.000000T0000Z-190823T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 443 PM EDT Thu Aug 22 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATIONS...In South Carolina, Coastal Horry and Coastal Georgetown. In North Carolina, Coastal Pender and Coastal New Hanover. * TIMING...Until 8 PM EDT this evening. * SURF ZONE IMPACTS...Strong south to north longshore current at east facing beaches due to elevated south winds around 15 to 20 kts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. Often, if the longshore current is strong enough, it will sweep swimmers off their feet, making it difficult to return to shore. Caution should be used when in or near the water. Check with the lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 19
375 WHUS42 KILM 230001 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 801 PM EDT Thu Aug 22 2019 NCZ106-108-SCZ054-056-230115- /O.EXP.KILM.BH.S.0027.000000T0000Z-190823T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 801 PM EDT Thu Aug 22 2019 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... Weaker south winds tomorrow will lessen the longshore current strength, and therefore the Beach Hazard Statement for strong longshore will be allowed to expire tonight. $$ 19
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 21, 4:06 AM EDT, 50 minutes earlier.
Area forecast discussion, Aug 21, 4:06 AM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 406 AM EDT Wed Aug 21 2019 .SYNOPSIS... Bermuda High pressure, the Piedmont trough and the daily sea breeze will combine and aid the daily scattered showers and thunderstorms each afternoon and evening thru Fri. A front will drop south into the area late Friday then stall thru the upcoming weekend into early next week. && .NEAR TERM /THROUGH THURSDAY/... The ILM CWA will continue to remain in a weak area aloft, basically sandwiched between the 2 upper highs, Bermuda to the east and Ridging across the Western U.S. An upper trof will lie between the 2 Highs with it's trof axis remaining west of the FA thru this period. The trof not as amplified will still result in continued moisture from the Gulf of Mexico, just not entirely thru the atm column, as PWS remain between 1.75 and 2 inches. At the sfc, each day will feature the Piedmont trof across the central Carolinas and the formation and inland progressing sea breeze. The 2 boundaries will be the source of lift for convection to ignite. During Thu, a weak s/w trof or vort aloft could further aid convection development with POPs slightly hier Thu than today. Temperatures will run slightly above normal for max temps each day and likely a good 5 degrees higher than climo for tonights lows. && ..SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... As is typical of summer, expected isolated to scattered diurnally driven thunderstorms thought there could be a little greater cover friday afternoon and evening as a front approaches from the north. Lows each night will be in the low to mid 70s with highs Friday in the upper 80s to lower 90s. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Model guidance suggests that the front will pass of the coast Saturday into Saturday night and linger near the area into early next week. The stalled front and upper level support will allow for multiple rounds of showers and thunderstorms Sat and Sun with showers and storms becoming more scattered in nature early next week. Temperatures should be slightly below normal through the period. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... Thru the pre-dawn Wed hours, the convection approaching from the west could reach the I-95 corridor before dissipating around daybreak. A few showers may develop over the adjacent Atl Waters early this morning and could briefly push across the coastal terminals. Only brief periods of MVFR could occur with this pcpn. Otherwise, looking at more or less a repeat of Tue with the chance of convection slightly hier than what occurred Tue. The daily sea breeze will develop by noon and slowly progress inland as it comes against decent westerly winds in the lower levels. Looking at WSW sfc winds around 5 kt at daybreak that will increase to 5 to 10 kt later this morning. Winds will veer to SSW 10 to 15 kt across the coastal terminals in the wake of the inland progressing sea breeze. Will indicate vicinity convection at the coastal terminals this aftn and prob30 for the inland terminals mid aftn thru early evening. Extended...Mainly VFR thru Fri with brief MVFR/IFR periods each day due to aftn/evening convection and fog and/or stratus around daybreak. A cold front will drop south and stall across the region late Fri thru Sun. This will lead to an increase in tsra coverage with MVFR/IFR conditions possible at any time of the day or night. && .MARINE... Today thru Thu: Sfc ridging extending from the center of Bermuda high pressure well offshore, will drop slight southward this period, extending onshore near the GA-FL state border. A sfc trof will persist across the Central Carolinas thruout this period. Between the 2 features, a slow tightening of the sfc pg will occur thru the period. Wind directions will remain SW, except SSW nearshore due to the daily sea breeze. Speeds 10-15 kt except increasing to 15 to occasionally 20 kt across the ILM NC Waters. Significant seas thru the period will run around 3 ft...except 3 to as much as 5 ft across the ILM NC Waters tonight thru Thu. Convection will remain widely scattered at best, and primarily occur early this morning and the pre-dawn Thu hours. Thu night thru Sun: Bermuda High will linger off the coast into Sat, maintaining 10 to 15 kt southwest flow. Speeds will be highest in the afternoon and evening. A slow moving cold front will drops into the area Sat and move off the coast Sat night, resulting in winds becoming more E to NE around 10 KT by Sunday morning. Seas 3 to 4 ft Thu and Fri drop to 2 to 3 ft over the weekend. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...DCH NEAR TERM...DCH SHORT TERM...RAN LONG TERM...III/RAN AVIATION...DCH MARINE...DCH/RAN
Hazardous weather outlook, Aug 21, 3:12 AM EDT, 1 hour 44 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 312 AM EDT Wed Aug 21 2019 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 220715- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 312 AM EDT Wed Aug 21 2019 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-220715- Coastal Pender-Coastal New Hanover- 312 AM EDT Wed Aug 21 2019 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-SCZ054-056-220715- Coastal Brunswick-Coastal Horry-Coastal Georgetown- 312 AM EDT Wed Aug 21 2019 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-220715- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 312 AM EDT Wed Aug 21 2019 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. For Late Thu thru early Fri... Wind and sea conditions across the NC Waters may briefly reach small craft advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. dch
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 5:21 PM EDT | Special Weather Statement | ILM | Georgetown | 24 min |
| Aug 21, 3:06 PM EDT | Special Weather Statement | ILM | Columbus | 24 min |
| Aug 21, 3:11 PM EDT | Special Weather Statement | ILM | Columbus | 19 min |
| Aug 21, 3:30 PM EDT | Special Weather Statement | ILM | Brunswick | 15 min |
Nearby
Beach Hazards Statements in South Carolina, 2019Beach Hazards Statements in North Carolina, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.